[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] College and Diabetes

I am a third yr student in college.  My first year, I made sure to tell
my roommate and RA and Community Director exactly what to do if I had an
insulin reaction.  Luckily, I was not in need of help with any of my
lows b/c my roommate was never around.  Last year, I got a little
smarter.  I told my roommates and all of my friends where everything was
and what to do and kept the Glucagon in plain view.  This year, I was
lucky enough to acquire a single.  I keep a list of written instructions
with me (including all current medications and doctor's numbers) and
have trained those around me in how to administer a Glucagon injection
and have allowed them to administer my normal insulin shot on several
occasions (this is good practice so they don't panic when having to do
it for real).  Additionally, I test about 7-10 times a day (especially
around midterms and finals).

For the parents out there....You have to trust that your son or daughter
will do the right thing and watch what he or she does.  Be there to
support and to offer advice when needed.

Just my own 2cents worth...I hope that this helps...

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml